W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
CXA280005 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
06/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H3: code "other" was selected as the medical device remains implanted.Return not possible.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: code d12: according to the gore® excluder® conformable aaa endoprosthesis instructions for use, adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: dissection, perforation, or ruptures of the aortic vessel and surrounding vasculature.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2024, the patient underwent an endovascular treatment for an abdominal aortic aneurysm using gore® excluder® conformable aaa endoprosthesis and gore® excluder®aaa endoprostheses.A gore® molding & occlusion balloon catheter (mob) was used as accessory in the procedure.After deployment of trunk-ipsilateral leg endoprosthesis, the device migrated distally at the outer curvature of the aorta during balloon touch-up.An aortic extender endoprostheses was additionally implanted to the most proximal side, and after balloon touch-up, the procedure was completed.On an unknown date in (b)(6) 2024, at one-month follow up examination, the patient complained of back pain.A ct scan confirmed a type b aortic dissection.The entry of dissection was at the superior mesenteric artery level and it extended to the left renal artery.The patient was decided to be monitored with blood pressure control (medication).Reportedly it was possible that the dissection occurred during balloon touch-up of the aortic extender, but the physician mentioned the balloon was not over inflated nor strongly touch-up.He also mentioned the patient aorta may be fragile.After reviewing the final angiography image of this procedure, there was a suspicious finding at the superior mesenteric artery level, but since it overlaps with the aorta, it cannot be determined.